Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 8:17 AM EDT for 5 counties in North Carolina. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2013, 8:17 AM EDT (12:17 UTC)
- Expired
- Jun 7, 2013, 10:00 AM EDT
- In force
- 103 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin County, NC, Johnston County, NC, Nash County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 12:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 0.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834
WGUS52 KRAH 071217
FFWRAH
NCC069-101-127-183-185-071400-
/O.NEW.KRAH.FF.W.0004.130607T1217Z-130607T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
817 AM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
WAKE COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
NASH COUNTY IN CENTRAL NORTH CAROLINA
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1000 AM EDT
* AT 806 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN CAPABLE OF PRODUCING FLOODING OVER NORTHERN JOHNSTON...
WESTERN NASH...SOUTHERN WARREN...EASTERN WAKE AND FRANKLIN
COUNTIES. THERE HAVE BEEN NUMEROUS REPORTS OF 2 TO 3 INCHES OF
RAIN ACROSS THE ARE SINCE MIDNIGHT AND ANOTHER 1 TO 2 INCHES ARE
POSSIBLE THROUGH 1000 AM THIS MORNING.
* LOCATIONS THREATENED WITH FLOODING INCLUDE LOUISBURG...BUNN...
WENDELL...SMITHFIELD AND CLAYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3622 7800 3620 7801 3618 7798 3619 7797
3618 7793 3576 7812 3573 7819 3568 7816
3548 7826 3560 7867 3617 7843 3618 7841
3623 7838 3623 7834 3629 7829
$$
132 follow-up statements
593
WGUS72 KRAH 071313
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
913 AM EDT FRI JUN 7 2013
NCC069-101-127-183-185-071400-
/O.CON.KRAH.FF.W.0004.000000T0000Z-130607T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-WAKE NC-WARREN NC-NASH NC-JOHNSTON NC-
913 AM EDT FRI JUN 7 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT FOR
NORTHERN JOHNSTON...WESTERN NASH...SOUTHWESTERN WARREN...EASTERN WAKE
AND FRANKLIN COUNTIES...
AT 906 AM EDT...UP TO 3 INCHES OF RAIN FELL ACROSS THE AREA THIS
MORNING WHICH CAUSED FLOODING ON A FEW ROADS AROUND DUNN AND COATS
CROSSROADS. STREAMS ARE RUNNING HIGH AND ADDITIONAL HEAVY SHOWERS
WILL BE MOVING INTO THE AREA THIS MORNING...PRODUCING UP TO AN
ADDITIONAL INCH OF RAIN.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
LOUISBURG...CLAYTON...AND WENDELL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL HEAVY RAIN COULD CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY ROADS AND
INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN ENCOUNTERING
FLOODED ROADS TURN AROUND...DONT DROWN.
&&
LAT...LON 3622 7800 3620 7801 3618 7798 3619 7797
3618 7793 3576 7812 3573 7819 3568 7816
3548 7826 3560 7867 3617 7843 3618 7841
3623 7838 3623 7834 3629 7829
$$
13348
WGUS72 KRAH 071402
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1002 AM EDT FRI JUN 7 2013
NCC069-101-127-183-185-071409-
/O.EXP.KRAH.FF.W.0004.000000T0000Z-130607T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-WAKE NC-WARREN NC-NASH NC-JOHNSTON NC-
1002 AM EDT FRI JUN 7 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 AM EDT FOR NORTHERN
JOHNSTON...WESTERN NASH...SOUTHWESTERN WARREN...EASTERN WAKE AND
FRANKLIN COUNTIES...
AT 954 AM EDT...SCATTERED SHOWERS LINGERED ACROSS THE AREA...BUT
THERE WERE NO FURTHER REPORTS OF FLASH FLOODING. THE FLASH FLOOD
WARNING WILL THUS BE ALLOWED TO EXPIRE. THERE IS STILL A CHANCE FOR
QUICK DOWNPOURS TO PRODUCE SOME MINOR FLOODING...AND A FLOOD
ADVISORY FOR URBAN AND SMALL STREAM FLOODING REMAINS IN EFFECT UNTIL
1100 AM.
LAT...LON 3622 7800 3620 7801 3618 7798 3619 7797
3618 7793 3576 7812 3573 7819 3568 7816
3548 7826 3560 7867 3617 7843 3618 7841
3623 7838 3623 7834 3629 7829
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 7:45 AM EDT, 32 minutes earlier.
Area forecast discussion, Jun 7, 7:45 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 745 AM EDT FRI JUN 7 2013 .SYNOPSIS... TROPICAL STORM ANDREA WILL TRACK ACROSS EASTERN CAROLINAS TODAY ...AND OFF THE MID-ATLANTIC COAST TONIGHT. A WEAK LOW PRESSURE TROUGH WILL LINGER ACROSS CENTRAL NORTH CAROLINA OVER THE WEEKEND. && .NEAR TERM /THROUGH TODAY/... AS OF 308 AM FRIDAY TODAY...ANDREA IN THE VICINITY OF SAVANNAH AT 06Z AND APPEARS TO BE INCREASING IN FORWARD TRANSLATION TO THE NE. BASED ON THIS ASSESSMENT...ANDREA MAY BE CROSSING INTO SE NC BY LATE MORNING...AND EXIT OUR FAR NE COUNTIES BY LATE AFTERNOON. CIRCULATION AROUND THIS SYSTEM WILL SPREAD VERY HIGH PRECIP WATER VALUES INTO ALL OF CENTRAL NC TODAY. SATELLITE DERIVED BLENDED PRECIP WATER PRODUCT SUGGEST PW VALUES APPROACHING 2.5 INCHES OFF THE SC COAST. ALSO NOTED THE DRIER AIR ALOFT BEING ENTRAINED INTO ANDREA AT THIS TIME. THIS SUGGEST THAT THIS SYSTEM LIKELY UNDERGOING ITS TRANSITION TO EXTRATROPICAL STATUS VERY SHORTLY. THE LIFT SUPPLIED BY ANDREA AND AVAILABLE MOISTURE WILL PRODUCE TWO SWATH OF HEAVY RAIN THIS MORNING-EARLY AFTERNOON. FIRST SWATH LIKELY ASSOCIATED WITH THE PATH OF ANDREA OVER OUR COASTAL PLAIN COUNTIES AND AREAS IMMEDIATELY EAST OUR OUR REGION. A SECONDARY HEAVY RAIN AXIS WILL LIKELY SET-UP IN VICINITY OF OUR NW PIEDMONT OR THE NORTHERN FOOTHILLS-NORTHERN MOUNTAINS IN THE FAVORED MID LEVEL CONFLUENCE ZONE OF THE 700MB CYCLONE. ALSO...THIS REGION WILL BE IN BETTER PROXIMITY OF THE UPPER LEVEL DIVERGENCE SUPPLIED BY THE 300MB JET LIFTING ENE ACROSS THE EASTERN LAKES-NEW ENGLAND. THUS PLAN TO MAINTAIN CURRENT FLASH FLOOD WATCH. EXPECT SOLID 2 TO 4 INCHES IN THE COASTAL PLAIN...AND 1.5-3 INCHES IN THE NW PIEDMONT WITH 1-2 INCHES EXPECTED ELSEWHERE. STRONGEST WINDS ASSOCIATED WITH ANDREA HAVE CONSISTENTLY BEEN OFFSHORE SINCE LANDFALL. MOST INLAND SITES REPORTING GUSTS BELOW 30KTS. EXPECT THIS TREND TO CONTINUE AS CIRCULATION CENTER TRANSLATES ACROSS OUR REGION LATER TODAY. CURRENTLY HAVE GUSTS TOPPING OUT 30-33KTS IN OUR FAR SE AND THIS STILL MAY BE OVERDONE. DUE TO SATURATED SOILS...IF WINDS ACHIEVE THIS GUTS...COULD SEE A FEW TOPPLED TREES BUT NOT ANTICIPATING ENOUGH TO WARRANT A WIND ADVISORY AT THIS TIME. SLIGHT RISK OF A TORNADO OR TWO STILL APPEARS BEST IMMEDIATELY EAST OF OUR REGION THOUGH THE POTENTIAL EXISTS FOR A ROTATING CELL OR TWO TO AFFECT OUR FAR EAST-SE COUNTIES (EAST OF I-95). RISK OF A WEAK TORNADO BEST IN OUR FAR SE COUNTIES BETWEEN 09-15Z...AND OUR FAR EASTERN COUNTIES BETWEEN 12Z-18Z. TEMPS TODAY DEPENDENT UPON ANY BREAKS IN OVERCAST SKIES...ALWAYS POSSIBLE IN A TROPICAL AIR MASS. EXPECT WARMEST TEMPS IN THE SOUTH WITH LOWER 80S THOUGH MID 80S POSSIBLE IF BREAKS OCCUR. COOLER TEMPS NORTH WITH MAX TEMPS MAINLY IN THE UPPER 70S. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... AS OF 330 AM FRIDAY... TONIGHT...AFFECTS OF ANDREA WILL BEGIN TO ABATE EARLY IN THE EVENING THOUGH SFC WINDS WILL INITIALLY BE BREEZY OUT OF THE W-NW. THERE IS THE POTENTIAL FOR SCATTERED CONVECTION TO CROSS THE PIEDMONT LATE TONIGHT AS A CONVECTIVELY INDUCED VORT MAXIMUM LIFTS NEWD ACROSS THE SOUTHERN APPALACHIANS. THIS SYSTEM SUPPORTED CONVECTION OVERNIGHT ACROSS PARTS OF LOUISIANA. HAVE INCREASED POPS TO SOLID CHANCE IN THE WEST THOUGH DID TREND POPS DOWN A BIT IN THE COASTAL PLAIN. BULK SHEAR VALUES 30-35KTS SUGGEST THAT SOME OF THE CONVECTION MAY BE ORGANIZED INTO BROKEN BANDS...SUPPORTIVE OF STRONG GUSTY WINDS THOUGH DAMAGING WIND THREAT APPEARS MINIMAL AT THIS TIME. SATURDAY/SATURDAY NIGHT...A MODERATELY MOIST AND UNSTABLE AIR MASS COUPLED WITH PERTURBATIONS ALOFT WILL CREATE AN UNSETTLED WEATHER REGIME WITH SCATTERED-NUMEROUS SHOWERS AND T-STORMS IN THE AFTERNOON-EARLY EVENING HOURS. BEST INSTABILITY (MLCAPE NEAR 1000 J/KG) CENTERED OVER THE COASTAL PLAIN AND EASTERN PIEDMONT. BULK SHEAR VALUES 30-35 KTS INT EH AFTERNOON SUPPORTIVE OF ORGANIZED CONVECTION ONCE AGAIN BUT SHEAR DECREASES LATE IN THE DAY AS JET LIFTS TO THE NE. POTENTIAL EXISTS FOR STRONG DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WITH THE STRONGEST STORMS. PLAN TO HIGHLIGHT THIS IN THE HWO. EXPECT CONVECTION TO DISSIPATE BY LATE EVENING SATURDAY WITH LOSS OF HEATING. TEMPS SATURDAY AFTERNOON DEPENDENT UPON INSOLATION RECEIVED PRIOR TO CONVECTION DEVELOPMENT. EXPECT TO SEE A FEW HOURS OF PARTIAL SUNSHINE IN THE LATE MORNING-EARLY AFTERNOON. THIS SHOULD BE ENOUGH TO PROPEL TEMPS INTO THE LOW-MID 80S WITH A FEW UPPER 80S POSSIBLE SE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 330 AM FRIDAY... SUNDAY AND SUNDAY NIGHT: BRIEF WEAK S/W RIDING WILL BUILD OVER THE AREA ON SUNDAY. HOWEVER... WITH A CONTINUED WARM AND MOIST LOW LEVEL AIRMASS... THINK WE CLOUD STILL SEE AT LEAST SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS ACROSS THE AREA WITH DAYTIME HEATING AND WEAK SURFACE TROUGH. THUS... WILL GO WITH A LOW END CHANCE POP FOR SHOWERS AND STORMS (GENERALLY DIURNAL)... WITH A LOW END SVR THREAT... GIVEN DEEP LAYER SHEAR VALUES OF 20 KTS OR LESS. MORE OF A CONCERN WOULD BE ANY ADDITIONAL RAINFALL FROM THE HEAVIEST SHOWERS AND STORMS... GIVEN THE EXPECTED HEAVY RAINFALL FROM THE SHOWERS AND STORMS TODAY... AND AGAIN ON SATURDAY (ESPECIALLY ACROSS THE EAST). GIVEN THE RATHER MOIST LOW LEVEL AIRMASS AND SOUTHERLY LOW LEVEL FLOW... EXPECT WE MAY SEE HIGH TEMPS TOP OUT IN THE UPPER 80S TO AROUND 90... DESPITE LOW LEVEL THICKNESS VALUES IN THE 1410 TO 1415 METER RANGE. LOWS SUNDAY NIGHT ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S. MONDAY THROUGH THURSDAY: NEXT SIGNIFICANT S/W ENERGY/CLOSED LOW IS EXPECTED TO MOVE FROM THE PACIFIC NORTHWEST TODAY AND INTO THE CENTRAL/NORTH CENTRAL U.S. BY SUNDAY... THEN EASTWARD AND AFFECT OUR WEATHER BY EARLY TO MID NEXT WEEK... WITH AN ASSOCIATED COLD FRONT EXPECTED TO MOVE INTO AND POSSIBLY ACROSS OUR AREA BY TUESDAY INTO TUESDAY NIGHT. MOISTURE AND LIFT ASSOCIATED WITH THIS SYSTEM WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND STORMS LATE MONDAY THROUGH TUESDAY. HOWEVER... MEDIUM RANGE MODELS STILL DIFFER WITH REGARD TO THE STRENGTH AND TRACK OF THE MID LEVEL S/W/LOW. TAKING A QUICK LOOK AT THE NEW 00Z ECMWF... IT HAS COME INTO BETTER AGREEMENT WITH THE 00Z GFS (WHICH HAS SHOWN DECENT CONTINUITY WITH ITS LAST SEVERAL RUNS AND ENSEMBLE MEAN). HOWEVER... THE ECMWF STILL APPEARS TO TRACK THE MID LEVEL LOW FURTHER SOUTH... BUT NOW IS MORE PROGRESSIVE LIKE THE GFS. THIS SHOULD YIELD DECREASING POPS WEDNESDAY MORNING AS THE SURFACE COLD FRONT/TROUGH PUSHES TO THE EAST OF THE AREA... WITH DRY CONDITIONS EXPECTED THROUGH AT LEAST THURSDAY MORNING. WITH A MID LEVEL RIDGE BUILDING ACROSS THE PLAINS MID TO LATE NEXT WEEK... AND NORTHWEST FLOW ALOFT OVER OUR AREA... WE WILL NEED TO KEEP AN EYE ON POSSIBLE CONVECTIVE COMPLEXES DEVELOPING ACROSS THE PLAINS AND TRACKING AROUND THE RIDGE AND ACROSS OUR AREA IN THE NORTHWEST FLOW ALOFT. BOTH THE GFS AND ECMWF AREA DEPICTING ONE SUCH DISTURBANCE FOR LATE THURSDAY INTO THURSDAY NIGHT. FOR NOW WILL KEEP POPS AT SLIGHT CHANCE GIVEN THE LOW PREDICTABILITY OF THESE FEATURES THIS FAR OUT IN THE FORECAST. EXPECT HIGH TEMPS SHOULD GENERALLY BE NEAR NORMAL FOR THE MEDIUM RANGE... IN THE 80S... WITH LOW SIMILAR... IN THE 60S... TO NEAR 70. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 745 AM FRIDAY... AVIATION CONDITIONS WILL REMAIN SUB VFR THIS MORNING AS TROPICAL STORM ANDREA LIFTS NE OVER THE COASTAL PLAIN OF SC THIS MORNING...AND NC THIS AFTERNOON. WIDESPREAD MODERATE RAIN WITH PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH 16Z WITH THE BULK OF THE HEAVY RAIN ACROSS THE NORTHERN HALF OF THE PIEDMONT AND COASTAL PLAIN. AS ANDREA BEGINS TO LIFT NE OVER THE SC COASTAL PLAIN...WINDS IN THE NC COASTAL PLAIN WILL BECOME SLY AND INCREASE TO AROUND 15KTS WITH GUSTS 25KTS WHILE WINDS IN THE WESTERN PIEDMONT WILL BE NNW AT 10KTS. IN BETWEEN (ALONG THE HIGHWAY 1 CORRIDOR)...WINDS WILL BE VARIABLE WITH OCCASIONAL GUSTS BETWEEN 15-20KTS. AFTER MID AFTERNOON WITH ANDREA LIFTING NE OVER THE NC COASTAL PLAIN...SFC WINDS WILL REMAIN SLY EAST OF I-95 BUT BECOME WLY IN THE PIEDMONT. WINDS IN THE COASTAL PLAIN SHOULD BECOME WLY BY SUNSET. AVIATION CONDITIONS WILL BEGIN TO IMPROVE FROM THE SW THIS AFTERNOON WITH CEILINGS LIFTING INTO THE HIGH END MVFR RANGE AND RAIN TAPERING OFF FROM THE SW. EXPECT CLOUD BASES TO BE IN THE VFR RANGE AFTER 3-5 PM MOST LOCATIONS. AN AREA OF SHOWERS AND T-STORMS MAY AFFECT THE TRIAD TERMINALS LATE TONIGHT (BETWEEN MIDNIGHT-4 AM SATURDAY) AS AN UPPER LEVEL DISTURBANCE LIFTS NE ACROSS THE REGION. OTHERWISE AREAS OF LOW STRATUS AND/OR FOG MAY DEVELOP BY DAYBREAK SATURDAY ACROSS THE REGION. A ROUND OF SHOWERS AND T-STORMS MAY AFFECT CENTRAL NC SATURDAY AS A WEAK MID-UPPER LEVEL TROUGH CROSSES THE REGION. THESE SHOWERS AND STORMS WILL CAUSE BRIEF INSTANCES OF MVFR/IFR CONDITIONS. OTHERWISE EXPECT VFR CONDITIONS SATURDAY WITH CLOUD BASES IN THE 4000-6000FT RANGE. SLIGHTLY BETTER CONDITIONS EXPECTED SUNDAY THROUGH TUESDAY WITH A BRIEF PERIOD OF MORNING STRATUS/FOG EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...BSD AVIATION...WSS
Hazardous weather outlook, Jun 7, 5:45 AM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 545 AM EDT FRI JUN 7 2013 NCZ007>010-021>026-038>041-073>077-083>086-080930- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE- 545 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL AFFECT THE REGION THROUGH THIS AFTERNOON. RAINFALL AMOUNTS ONE AND A HALF TO THREE INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ027-042-088-080930- NASH-JOHNSTON-CUMBERLAND- 545 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TROPICAL STORM ANDREA WILL TRACK NORTHEAST OVER THE COASTAL PLAIN TODAY. A BRIEF WEAK TORNADO IS ALSO POSSIBLE THIS MORNING THROUGH EARLY AFTERNOON. BANDS OF HEAVY RAIN WILL PRODUCE RAINFALL AMOUNTS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS PROBABLE. WIND GUSTS 30 TO 40 MPH ARE POSSIBLE. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ011-028-043-078-089-080930- HALIFAX-EDGECOMBE-WILSON-WAYNE-SAMPSON- 545 AM EDT FRI JUN 7 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. TROPICAL STORM ANDREA WILL TRACK NORTHEAST OVER THE COASTAL PLAIN TODAY. A BRIEF WEAK TORNADO IS ALSO POSSIBLE THIS MORNING THROUGH EARLY AFTERNOON. BANDS OF HEAVY RAIN WILL PRODUCE RAINFALL AMOUNTS OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS PROBABLE. WIND GUSTS 30 TO 40 MPH ARE POSSIBLE. SINCE THE TOP SOIL IS SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jun 7, 5:39 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 AM EDT FRI JUN 7 2013
NCZ088-089-071030-
CUMBERLAND-SAMPSON-
539 AM EDT FRI JUN 7 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN SAMPSON AND
CUMBERLAND COUNTIES THROUGH 630 AM EDT...
AT 538 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
SOUTH OF CEDAR CREEK...OR ABOUT 11 MILES NORTHWEST OF
ELIZABETHTOWN...MOVING NORTH AT 45 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
CREEK...STEDMAN...AUTRYVILLE...EASTOVER...WADE...FALCON...
GODWIN...AND LINDEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 49 AND 65.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3526 7880 3527 7872 3525 7862 3528 7858
3530 7858 3531 7854 3527 7850 3485 7861
3484 7885
TIME...MOT...LOC 0938Z 189DEG 40KT 3479 7875
77Local storm report, Jun 7, 7:00 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
700 AM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM FLASH FLOOD 1 W COATS CROSSROADS 35.52N 78.56W
06/07/2013 JOHNSTON NC COUNTY OFFICIAL
CAR STALLED IN HIGH WATER AT SHEETS STATION ON NC 210
&&
EVENT NUMBER RAH1300443
MLMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:55 AM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Wayne | 80 min |
| Jun 7, 2:26 AM EDT | Areal Flood Advisory | RAH | Cumberland, Sampson, Wayne | 6 hr |
| Jun 7, 3:50 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 5 hr |
| Jun 7, 5:39 AM EDT | Special Weather Statement | RAH | Cumberland | 51 min |
| Jun 7, 6:24 AM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake | 111 min |
| Jun 7, 9:06 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more | 3 hr |
| Jun 7, 9:18 AM EDT | Special Weather Statement | RAH | Wayne | 57 min |
| Jun 7, 9:34 AM EDT | Areal Flood Advisory | RAH | Wayne | 86 min |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 47 hr |
| Jun 7, 9:37 AM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Jun 7, 10:02 AM EDT | Special Weather Statement | RAH | Wayne | 43 min |
| Jun 7, 10:33 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Wayne, Wilson | 42 min |
| Jun 7, 10:57 AM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 108 min |
| Jun 7, 11:19 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 41 min |
| Jun 7, 11:25 AM EDT | Flash Flood Warning | RAH | Halifax | 110 min |
| Jun 7, 11:53 AM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 37 min |
| Jun 7, 12:27 PM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more | 2 hr |
| Jun 7, 1:16 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 59 min |
| Jun 7, 1:29 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more | 3 hr |
| Jun 7, 1:56 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson | 64 min |
| Jun 7, 1:58 PM EDT | Flash Flood Warning | RAH | Chatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more | 2 hr |
| Jun 7, 2:53 PM EDT | Special Weather Statement | RAH | Franklin, Johnston, Nash, Wake, Wayne, Wilson | 52 min |
| Jun 7, 3:08 PM EDT | Flash Flood Warning | RAH | Franklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more | 3 hr |
| Jun 7, 3:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 59 min |
| Jun 7, 4:00 PM EDT | Flash Flood Warning | RAH | Durham, Granville, Halifax, Person, Vance, Wake and 1 more | 3 hr |
| Jun 7, 5:02 PM EDT | River Flood Warning | RAH | Cumberland | 4 days |
| Jun 7, 5:07 PM EDT | Special Weather Statement | RAH | Randolph | 38 min |
| Jun 7, 6:09 PM EDT | Flash Flood Warning | RAH | Franklin | 111 min |
| Jun 7, 7:04 PM EDT | Flash Flood Warning | RAH | Halifax, Vance, Warren | 116 min |
| Jun 7, 7:16 PM EDT | Special Weather Statement | RAH | Richmond | 44 min |
| Jun 7, 7:41 PM EDT | Special Weather Statement | RAH | Montgomery | 49 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.